Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 24, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 14, 2021, 2:12 PM MDT for 12 counties in Montana. It took effect at Aug 15, 2021, 12:00 PM MDT. It was in force for 62 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 2:12 PM MDT (20:12 UTC)
- In effect from
- Aug 15, 2021, 12:00 PM MDT
- Expired
- Aug 18, 2021, 2:24 AM MDT
- In force
- 62 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 8:28 PM MDT | NON-TSTM WND GST 50 | 2 Nne Glasgow, MT | ASOS STATION KGGW GLASGOW AIRPORT (ASOS). |
| Aug 17, 9:30 PM MDT | TSTM WND GST 54 | 2 Wnw Jordan, MT | ASOS STATION KJDN JORDAN. |
| Aug 17, 10:32 PM MDT | NON-TSTM WND GST 50 | 1 Ese Zortman, MT | MESONET STATION ALDM8 ZORTMAN 1E. |
| Aug 17, 10:41 PM MDT | NON-TSTM WND GST 51 | 15 S Zortman, MT | MESONET STATION MCDM8 MANNING CORRAL DOGTOWN. |
| Aug 17, 10:44 PM MDT | NON-TSTM WND GST 58 | 14 Nnw Hell Creek Rec A, MT | MESONET STATION KIGM8 KING COULEE. |
| Aug 17, 11:00 PM MDT | NON-TSTM WND GST 60 | Flaxville, MT | WINDS HAVE BEEN GUSTING TO 60 MPH FOR THE LAST 45 MINUTES. |
| Aug 17, 11:02 PM MDT | NON-TSTM WND GST 56 | 2 Wnw Jordan, MT | ASOS STATION KJDN JORDAN. |
| Aug 18, 12:26 AM MDT | NON-TSTM WND GST 58 | 3 Ene Wolf Point, MT | ASOS STATION KOLF WOLF POINT AIRPORT. |
| Aug 18, 12:29 AM MDT | TSTM WND GST 61 | 2 Nne Glasgow, MT | ASOS STATION KGGW GLASGOW AIRPORT (ASOS). |
| Aug 18, 12:30 AM MDT | TSTM WND GST 53 | 11 N Vandalia, MT | MESONET STATION MTM34 10.9 N VANDALIA (MT-MESO). |
| Aug 18, 1:44 AM MDT | NON-TSTM WND GST 49 | 2 Wsw Thoeny, MT | MESONET STATION BLUM8 THOENY 1WSW/BLUFF CREEK. |
| Aug 18, 1:46 AM MDT | NON-TSTM WND GST 45 | 12 Sse Sprole, MT | MESONET STATION FW2498 BADGER CREEK. |
| Aug 18, 1:53 AM MDT | TSTM WND GST 58 | 3 Ene Wolf Point, MT | ASOS STATION KOLF WOLF POINT AIRPORT. |
| Aug 18, 1:55 AM MDT | NON-TSTM WND GST 45 | 2 E Circle, MT | MESONET STATION K4U6 1.7 E CIRCLE (GTFWFO). |
| Aug 18, 2:08 AM MDT | NON-TSTM WND GST 50 | 13 Nw Mccloud, MT | MESONET STATION LCFM8 MCCLOUD 13WNW/BIG SHEEP MTN. |
| Aug 18, 2:18 AM MDT | NON-TSTM WND GST 51 | 1 Nnw Sprole, MT | MESONET STATION POPM8 POPLAR RAWS. |
| Aug 18, 2:20 AM MDT | NON-TSTM WND GST 45 | 1 Ne Saint Marie, MT | MESONET STATION 07MT 1.0 NE SAINT MARIE (GGWWFO). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2911 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS85 KGGW 142012 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 212 PM MDT Sat Aug 14 2021 MTZ120-122-134>137-151100- /O.UPG.KGGW.FW.A.0019.210815T1800Z-210817T0600Z/ /O.NEW.KGGW.FW.W.0024.210815T1800Z-210817T0600Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 212 PM MDT Sat Aug 14 2021 ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT MONDAY NIGHT FOR LOW HUMIDITY AND BREEZY CONDITIONS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity and breezy conditions, which is in effect from noon Sunday to midnight MDT Monday night. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Sunday afternoon through Monday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Highs near 100. * LIGHTNING...Isolated thunder is possible Monday evening. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
8 follow-up statements
852 WWUS85 KGGW 150846 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 246 AM MDT Sun Aug 15 2021 MTZ120-122-134>137-152200- /O.CON.KGGW.FW.W.0024.210815T1800Z-210817T0600Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 246 AM MDT Sun Aug 15 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT MONDAY NIGHT FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...This afternoon through Monday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Highs each day in the mid 90s to low 100s. * LIGHTNING...Isolated thunder is possible Monday evening. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
692 WWUS85 KGGW 152031 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 231 PM MDT Sun Aug 15 2021 MTZ120-122-134>137-161100- /O.CON.KGGW.FW.W.0024.000000T0000Z-210817T0600Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 231 PM MDT Sun Aug 15 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...This afternoon through Monday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Ranging from the 90s to low 100s. * LIGHTNING...Isolated thunder is possible Monday evening in the southwest. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
664 WWUS85 KGGW 160905 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 305 AM MDT Mon Aug 16 2021 MTZ120-122-134>137-162300- /O.CON.KGGW.FW.W.0024.000000T0000Z-210817T0600Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 305 AM MDT Mon Aug 16 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Through this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the mid 90s to lower 100s. * LIGHTNING...Isolated thunder is possible this evening south of Zortman and Jordan. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
374 WWUS85 KGGW 162025 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 225 PM MDT Mon Aug 16 2021 MTZ122-137-171100- /O.EXT.KGGW.FW.W.0024.000000T0000Z-210818T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Southern Petroleum and Southern Garfield Counties- 225 PM MDT Mon Aug 16 2021 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR LOW HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES 122 AND 137... * AFFECTED AREA...Fire Weather Zones 122 and 137. * TIMING...Through Tuesday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph today turning north Tuesday afternoon. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Highs near 100. * LIGHTNING...Isolated thunder is possible tonight. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ120-134>136-170600- /O.CON.KGGW.FW.W.0024.000000T0000Z-210817T0600Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 225 PM MDT Mon Aug 16 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES 120, 134, 135, AND 136... * AFFECTED AREA...Fire Weather Zones 120, 134, 135 and 136. * TIMING...Through this evening. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
652 WWUS85 KGGW 170458 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 1058 PM MDT Mon Aug 16 2021 MTZ120-134>136-170600- /O.CAN.KGGW.FW.W.0024.000000T0000Z-210817T0600Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 1058 PM MDT Mon Aug 16 2021 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES 120, 134, 135, AND 136... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Winds have begun to subside across the region allowing the Red Flag Warning to be cancelled. $$ MTZ122-137-171700- /O.CON.KGGW.FW.W.0024.000000T0000Z-210818T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Southern Petroleum and Southern Garfield Counties- 1058 PM MDT Mon Aug 16 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR LOW HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES 122 AND 137... * AFFECTED AREA...Fire Weather Zones 122 and 137. * TIMING...Through Tuesday evening. * WINDS...Southeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the lower 80s. * LIGHTNING...Isolated thunder is possible tonight. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
183 WWUS85 KGGW 170853 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 253 AM MDT Tue Aug 17 2021 MTZ136-180300- /O.EXA.KGGW.FW.W.0024.000000T0000Z-210818T0300Z/ The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 253 AM MDT Tue Aug 17 2021 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 136... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity and gusty winds, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 136. * TIMING...Through this evening. * WINDS...Northeast to north 15 to 25 mph with gusts up to 35 mph this afternoon turning to the north this evening. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the mid 90s to near 100. * LIGHTNING...Isolated thunder is possible late this afternoon and tonight. * IMPACTS...New fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ122-137-180300- /O.CON.KGGW.FW.W.0024.000000T0000Z-210818T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Southern Petroleum and Southern Garfield Counties- 253 AM MDT Tue Aug 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES 122 AND 137... * AFFECTED AREA...Fire Weather Zones 122 and 137. * TIMING...Through this evening. * WINDS...East to northeast 15 to 25 mph with gusts up to 35 mph this afternoon turning to the north this evening. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the mid 90s to near 100. * LIGHTNING...Isolated thunder is possible tonight. * IMPACTS...New fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
139 WWUS85 KGGW 180213 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 813 PM MDT Tue Aug 17 2021 MTZ122-136-137-180900- /O.EXT.KGGW.FW.W.0024.000000T0000Z-210818T0900Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 813 PM MDT Tue Aug 17 2021 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...Through 3 AM Tonight. * WINDS...North or becoming North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 19 percent. * LIGHTNING...Isolated thunder is possible tonight. * IMPACTS...New fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
126 WWUS85 KGGW 180824 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 224 AM MDT Wed Aug 18 2021 MTZ122-136-137-180930- /O.CAN.KGGW.FW.W.0024.000000T0000Z-210818T0900Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 224 AM MDT Wed Aug 18 2021 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Relative humidity levels have recovered overnight. The Red Flag Warning is no longer in effect. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 2:51 AM MDT, 11 hours 21 minutes earlier.
Area forecast discussion, Aug 14, 2:51 AM MDT, 11 hours 21 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 251 AM MDT Sat Aug 14 2021 .DISCUSSION... ...High fire danger and hot temperatures are concerns for late this weekend and early next week... Upper ridging across the western U.S. will extend into the Northern High Plains with building hot and dry conditions this weekend and early next week. Breezy conditions at times Sunday and Monday may combine with afternoon relative humidity values each day as low as 10 percent to create critical fire conditions in the presence of dry fuels. In addition, humidity values only look to modestly recover Sunday night. To keep the messaging simple, have opted to do a Fire Weather Watch for all fire weather zones from Sunday afternoon through Monday evening. Even where conditions are marginal, fuels are dry enough that there are still growing concerns. For now, would rather keep a broad highlight in place that covers the risk instead of being too targeted and missing potential concerns that might develop. Monday will be the larger problem day with winds a little stronger as a front approaches, and the potential for evening isolated thunder. Secondarily from fire concerns, a Lake Wind Advisory will need consideration at some point. Another consideration going forward will be how to handle the hot temperatures this weekend and early next week. Today will be hot with highs in the 90s but temperatures will recover back down into the 60s. For Sunday and Monday, effects will become cumulative with highs in the mid 90s to low 100s. In addition, at least in the southwest, lows may only fall to around 70 degrees Sunday night. This suggests that some flavor of headlines might be appropriate Sunday into Monday. A few locations may even marginally be supportive of warning criteria on Sunday. That is yet to be determined however. The bottom line is now is the time to prepare for another round of hot temperatures, which may last for at least 2 or 3 days. Following the frontal system, ensembles point to an upper trough pattern unfolding over the region into the middle of next week which may keep things unsettled. Given larger spread in solutions, it is hard to determine details at this point with much confident, but overall expect cooler conditions with showers, potentially a thunderstorm, at times. At least for now, widespread soaking rains are not forecast. && .AVIATION... VFR conditions will prevail with upper ridging across the region for today. Light and variable winds this morning will become southwest at 5 to 15 kts after 18Z. && .FIRE WEATHER... Upper ridging will lead to hot and dry conditions this weekend into early next week. The combination of low afternoon relative humidity and gusty winds at times may lead to critical fire weather conditions on Sunday and Monday. In addition, little recovery in relative humidity is expected Sunday Night. West winds of 10 to 20 kts are expected on Sunday, increasing as a front approaches on Monday to 15 to 25 kts with gusts in excess of 30 kts possible. Lightning with isolated thunder is also possible Monday night. The bottom line, conditions suggest high fire danger on Sunday and Monday across all fire weather zones. A Fire Weather Watch is in effect for Sunday afternoon into Monday evening. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Monday evening for MTZ120-122-134>137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:37 AM MDT | Fire Weather Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 12 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.